I've been cut off! | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > The Road Less Traveled


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

I've been cut off! I've been cut off!

Thread Tools
  #1  
Unread 06-30-2004, 10:01 AM
I've been cut off!

here's the update on me...... saw the hormone doc yesterday and he said considering the phlebitis and possibility of bloodclots, the high blood pressure , the migraines....that we'd be "testing fate" and "crazy" to continue me on any type of oral hrt.........

he did say that my bloodwork was in a word "gorgeous" that my liver and kidney function and all my hormone levels were smack dab in the middle of where they should be.....yeah just wait and see what happens with no hrt!

he said my leg looked like it was resolving but to watch it , didn't mention an ultrasound or anything (he clearly didn't think this was his territory).

he says something called the Nuvoring or something like that has just been approved in Canada and it has the right type of estrogen for me plus an progestin I haven't tried before....it's not being distributed yet but he said it's a matter of weeks, he seems to think I can keep this thing in (it's a vaginal ring) despite not having a cervix (I thought that's how it stayed in) I can just see it now, one sneeze and there goes another ring

so until it's available he said I should try this Estradot patch despite me telling him of my allergy to soy, I guess he thought it was so tiny I would react.......woke up at 11:30 last night wheezing like a mad fiend and couldn't feel my hands......so I'm supposed to call his office in a few days and update him....he did not make a follow up appt so I guess other then this ring thing he can't help

another thing is, if it was the bcp that was driving my BP up.....do I still need to take it? how will I know if I should stop?

I didn't take anything today....flying without a net so to speak....I'm scared girls and don't want to go back to the immediate post-hyst days of no sleep and tears and confusion.....

if anyone knows about this ring thing let me know!
Sponsored Links
Advertisement
 
  #2  
Unread 06-30-2004, 10:50 AM
I've been cut off!

Oh, Gidge

First, something like wheezing and not feeling your hands is reason to call NOW! Doesn't matter that you know what caused it, you should report it to the prescribing physican right away!

Please, try not to anticipate the worst regarding the time you are waiting for a hormone solution. The sure way to not sleep is to worry about falling asleep. Consider going over to the No Hormone Desert Oasis. I am sure they have some helpful tips for coping with your symptoms.

By the way, have you looked into ordering the ring online from the US or elsewhere? Sounds like lots of people doing it the other way ... in the US and ordering from Canadian pharmacies. SO, I just assume this is an option for you.

Hang in there and keep us posted.
  #3  
Unread 06-30-2004, 04:46 PM
I've been cut off!

any buddy out there?........I need some hrt.......
Sponsored Links
Advertisement
 
  #4  
Unread 06-30-2004, 04:54 PM
I've been cut off!

Gidge,
The ring sounds like something promising for you. I'm mad at myself for not suggesting it before. I would give the doc a call a.s.a.p. and let him know how you reacted to the patch.

You can check out the jungle for posts on the various rings that are available. You don't need a cervix for the ring to stay put. Not sure how it works, but in the majority of the posts I've seen the women do not have a problem with it.

I wouldn't worry too much about him not suggesting a follow up, maybe he was just busy and forgot. Why not call and go ahead and just schedule one yourself.

I'm glad he thought your leg was improving, but do keep an eye on it. Don't hesitate to do something pronto should it look like it's getting worse.

I wouldn't stop the bp meds without talking with your doctor first. How can you know for sure that it's the bcp causing the high bp? If you should switch hormones and are successful I would keep a watch on the bp and if it's start coming down go in and talk with your doctor.

  #5  
Unread 06-30-2004, 05:04 PM
I've been cut off!

thanks sweetie.....I did call the hormone doc's office and left a voice mail saying that the Estradot was a no go and that I was very very interested in getting my hands on the Nuvaring and could someone get back to me......of course no one has.....he sort of left it as "call me and let me know how you're doing" no mention of another appt I guess he figures until the ring is available in Canada there's no point????

my head is already starting to get that low estrogen "in a vice" feeling.....god I hate that.....and just wait till my bladder figures out what's going on!
  #6  
Unread 07-01-2004, 03:44 PM
I've been cut off!

it takes a while for estrogen to leave your system, so if you are getting 'low estrogen symptoms' already, I would be quite amazed.

Please don't borrow trouble before it actually comes your way!
  #7  
Unread 07-02-2004, 09:31 AM
I've been cut off!

well just like with any other type of medication.....some people feel it more then others and vice versa when it leaves the system with me it takes between 24-36hrs before I start noticing the headache and emptyheaded feeling......I've been thru this enough times with different hrt's to know what that feeling is!!

so....I don't need to "borrow trouble" as you say it's already here! Hopefully there will be something else I can take!
  #8  
Unread 07-06-2004, 01:11 AM
reactions

Gidge, believe it or not I actually got into a huge argument with a top endocrinologist that I saw regarding a patch intolerance that I have. Dr.s words (throw on the vivelle dot , everyone can use it), My reply," But doctor, not only do my hands and feet go numb, but I have syncope episodes and get extreme posture orthostatic hypo tension and pass out. " No joke, cardiologist proven via tilt table testing If I stand upright for 30 mins my heart rate hits 154 bpm and I pass out. I explained that It feel like a rubber band around my arm an inch below my wrist leaving the hands numb and half way between the knee and ankle (calf I guess) leaving my feet numb along with a pounding heart rate ( i can actually feel the heart pounding in my eyes and finger tips.) His comment was, That is rediculous, 99 percent of the women can use them just fine. So, I asked him if it was perhaps an allergy the estrogen and he said that was a rediculous notion, its bio identical. So, I began to think perhaps it was something matrix that irritated me.

I was wondering what happened to the 1 percent. Needless to say, I will not go back to him ever.
  #9  
Unread 07-06-2004, 09:50 AM
I've been cut off!

well that's exactly what they told me, that I couldn't be allergic to the bio-identicals because it contained the same thing my body produced prior to my hyst.....so I digged and digged and digged and that's when I found out that anything with estradiol 17b in it was derived either from yams or soy......got allergy tested and voila.....I was allergic........so yes you can be allergic to it.....

I got the numb hands and feet thing too......good to know I'm not alone
  #10  
Unread 07-06-2004, 08:12 PM
I've been cut off!

Hi!
Sorry for all of your troubles! I had to stop using the patch because of an allergy to adhesives! Anyway, I now use the Femring, which must be similar to the Nuvoring thingy that your doctor mentioned. I don't have a cervics either. It just hangs out in the vagina distributing it's "stuff"! We call it the "happy ring" here at home. I do have to take it out for intercourse, but other wise, I don't even know that it's there! I don't have headaches or hot flashes anymore, but I can tell you that it stays in for 3 months and about a week before I was to change it out for a new one, I started having mild hot flashes.
Hope this helps!
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump



Advertisement

Hysterectomy News

September 21,2020

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  



Advertisement


Advertisement